cwpeace4 25/01/13
Last reply 5 years ago
First time Solu-medrol – I am no longer a Solu-medrol virgin… lol

Went to follow up with doc today because walking and weakness was getting worse. After assessment she wanted to get me into the infusion center today… which I wasn’t quite prepared for.
Anyway, I was able to Google lots of stuff… but wanted more personal experience and suggestions. So far I don’t feel too bad minus the taste of rusty pail of water in my mouth… yuck!
She also gave me samples of sleep aids in case I was have a hard time sleeping. I go back again tomorrow and possibly Sat. They said 2-3 days.
Anyway, what’s your experience with IV steroids?
After googling side effects and some warning that I might get a little pissy and irritable, I warned my family and bought a new book to keep me occupied.

Add categories

Browse categories and add by clicking on them

You can remove current categories below by clicking the ‘x’.


jasfromtas
5 years ago

Hi cwpeace4!
I have had a few runs (3days each) of the steroids. Lots of fun. Joke.
I usually really struggle to sleep. Stayed up for 4days straight once when I refused sleeping aids. House VERY clean, but I felt dreadful so very much recommend you use sleep aids if you need. Don’t let it get to 4 days!!!.
Yes, I also got very cranky. I’m normally very mild, but not on steroids apparently!!! Grr!!! Small things produced big blow up in my mind! And mercy on any one who did not clean their own mess!
And it takes a few weeks to get over. Because the steroid doses are so high the adrenal glands (on top of you kidneys) and pituitary glad (in brain) slow down their production of adrenaline/cortisol, because they are fooled into thinking that they have made too much. It will take them a few weeks to pick up the slack and step in line again. I usually find that time really hard. Testy and cry+++ tear up watching health insurence ads. CANNOT watch the news. Oh, the shame!!!! Just go easy on yourself. And phone friends 🙂
Oh, and I chewed gun for about 3 days. Normally don’t touch the stuff, but that taste! Yuk!
Wish you the best! Despite the crappy side effects it does help with improving things faster, so hang in there!
Hugs, Jas


jasfromtas
5 years ago

Oh, and you might get the munchies too. I usually do, real bad. And sometimes having lesions in you spine is a good excuse about being “spineless” and giving in to temptation. Some of the time. 🙂


stumbler
5 years ago

@cwpeace4, these high dose steroids are prescribed to kickstart your own body’s recovery to this latest episode.
As @jasfromtas mentioned, these steroids are produced naturally, but not quite at this level.
Once you get over any immediate side effects, the steroids will be working for you over the next 6-8 weeks.


femke
5 years ago

Hate hate them for all the above reasons lots of energie but trapped in a body so you can’t get rid of it I also become a nasty piece of work ! But they work so if its really needed I do take them !
Good luck and like I said they work so maybe worth it !
All the best femke xx


zuzi82
5 years ago

I was on steroids 3 times, the taste is horrible sometimes it lasted for couple of days. To be honest without steroids I probably wouldn’t walk any more, so I take anything if it helps me to stand up and walk again….


cwpeace4
5 years ago

Thanks @jasfromtas and @femke for sharing your experiences!
Besides some weird jitter feelings in my legs and sleep issue last night, so far haven’t gotten snippy or the muchies… but I look forward to the later one 🙂 But it sounds like there will be plenty of time for that.
Also thank you @stumbler for the information! That was really helpful as I had no idea how they worked and that they continued to work for so long!

I didn’t take the sleep meds last night since I thought that being as tired as I was that I could sleep well. WRONG! lol I stared at the ceiling, read, stared, read, got up, read, stared at clock the entire night… with exception of possibly one dozing off hour between 1-2 a.m. So this morning I feel like I spent an all nighter in Las Vegas as I stare at my work computer.
I will definitely be taking Lunesta sleep med tonight.
My infusion is late today at 3:30pm Was hoping it was much earlier.
Also is it normal to get some weird sensations? The tops of my feet started tingling for hours… almost like they were asleep. It seems to come and go. I only had this once before when I a year ago. It is bizarre feeling.


cwpeace4
5 years ago

@zuzi82, I’m glad it has helped you!
The taste is terrible for sure! I’m also hoping it helps me stand up and walk better. (fingers crossed)


zuzi82
5 years ago

It will for sure. My last doses were 13th, 14th,17th of December 2012 so now I have my fingers squeezed that tysabri worked and there will no relapse. The worst thing one can do is to get stressed and anxious, that is areal killer. Good luck……..


angeshiftms
5 years ago

I’m taking (oral) steroids for 1st time too due to 3rd attack of Optic Neuritis in left eye. A bit more hungry than normal, weird taste in my mouth, but so far so good. Until….last night I was rudely awoken by two drunken girls arguing outside our house on their way back from a night out. I listened for a few minutes hoping they’d move along. They didn’t. So I got out of bed, went to the spare bedroom, opened the curtain a little, and rapped on the window as hard as I could without breaking the glass. One of the gobby drunks then shouts “Are you kidding me on?!”. I am normally quite placid, but something snapped, and I absolutely roared at them. There was simply no point in me having done it, because the loudest one then began a tirade of abuse and swear words. I just shut the curtain and went back to bed, fairly pumped with adrenaline…

I hope I’m not going to turn into a raving loony over the next few weeks :/ …

Hope you are getting on ok with the steroids @cwpeace4


cwpeace4
5 years ago

OMG @angeshiftms ! I would have done the same thing. I am somewhat in the middle of what I assume to be the Steroid crash… but my intensity has been jacked high. I would have roared out my window as well, but I am also a property manager and have little tolerance for noise after “quiet hours” at my property! lol
My kids also look at me with wide eyes went a snap something in a somewhat ‘harsh’ way… then I quickly apologize and they say “It’s okay Mama, it’s not you… it’s the Steroids talking!” LOL My husband says I don’t look like myself in my eye… but looking more like a rabid racoon… yikes!

As for my experience so far….I went through a couple days of complete exhaustion after a couple days of jittery energy. Now I feel plain ole out of it. Almost like I myself had too much wine.
My leg weakness seemed a bit better for a couple of days but then the last few days they turned into rubber legs again and weak as ever. But at least I am not limping as much. Weird how symptoms hit. Today I tried writing with a pen and my right hand is so numb that I can’t read what I wrote. It was like my hand wouldn’t spell the words. The person I was helping noticed my difficulty so I likened it to being too ‘cold in the room’ and my fingers were frozen. But really they were not cooperating with me.
Also one thing I can’t figure out… I have Trigeminal Neuralgia on my right side for quite a long time. It’s as intense as ever (it’s a daily thing anyway) but I also have been getting twinges on the left side. This has only happened one other time a year ago or so… but suddenly it feels like it’s bilateral. WTH??

Post Comment

You must be logged in to reply to this topic.